MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC VLP 3.5MM X 44MM CRTX SCRW S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC VLP 3.5MM X 44MM CRTX SCRW S-T; PLATE, FIXATION, BONE
Model Number 71821344
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure the nail was placed and when it was inspected using the image intensifier, this showed the nail was bent.Device was removed using forceps.The procedure was completed using a smith & nephew backup device.There was no further harm to the patient.The patient is stable.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A clinical evaluation indicated that there have been three unsuccessful attempts to obtain clinical/medical documentation.Per communication the bent nail was removed using forceps.The procedure was completed using a backup with no patient injuries reported.Since no patient harm is being alleged and no further harm is anticipated, no further assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.Factors and/or some potential probable causes that could contribute to the reported event include but not limited to improper loading and off-label use, improper material selection, and plate design inadequate for intended use.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.

Brand Name
PERI-LOC VLP 3.5MM X 44MM CRTX SCRW S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9457791
Report Number1020279-2019-04387
Device Sequence Number3077490
Product Code HRS
UDI-Device Identifier03596010625571
UDI-Public03596010625571
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71821344
Device Catalogue Number71821344
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;